Cutaneous lymphoma in a patient with ulcerative colitis after immunosuppressive therapy☆, ☆☆, ★, ★★

    loading  Checking for direct PDF access through Ovid

Abstract

Introduction: Biologics are generally safe and well tolerated. However, the risk of haematopoietic cancer in patients with inflammatory bowel disease receiving infliximab has been a growing concern.

Case presentation: We report the first case of cutaneous lymphoma after short use of infliximab in 75-year old Caucasian man with a 7-year history of ulcerative colitis.

Conclusion: Our current knowledge is not sufficient to rule out an increased risk of lymphoma associated with biologics, or allow definitive conclusions to be drawn about the association of infliximab and lymphoma. However, this case and others direct the attention to that both higher index of suspicion and closer follow up are required if patients are maintained on long-term infliximab together with other immunosuppressive therapy.

Related Topics

    loading  Loading Related Articles